An unusual effect of interferential therapy.

Hdl Handle:
http://hdl.handle.net/10147/294688
Title:
An unusual effect of interferential therapy.
Authors:
Keramat, Keramat Ullah; Gaughran, Aisling
Affiliation:
Department of Physiotherapy, St. Patrick's Hospital, Carrick on Shannnon, Ireland. Karamatjee@gmail.com
Citation:
An unusual effect of interferential therapy. 2012, 2012: BMJ Case Rep
Journal:
BMJ case reports
Issue Date:
Nov-2012
URI:
http://hdl.handle.net/10147/294688
DOI:
10.1136/bcr-2012-007648
PubMed ID:
23203185
Abstract:
In this report, a patient with severe shoulder pain was treated with interferential currents, a commonly used modality in physiotherapy for the management of pain. He reported loss of concentration, drowsiness, decreased alertness and gait disturbance, along with analgaesia, for 4-5 h after each treatment. He was regularly taking tramadol HCl for pain relief. Endogenous opioids produced in response to interferential therapy may be excessive or may interact with the tramadol HCl and potentiate its effect. There is no published report of interferential-induced symptoms, as described above, in the authors' knowledge. The clinician using interferential currents should be aware of this possible effect.
Item Type:
Article
Language:
en
MeSH:
Activities of Daily Living; Aged; Analgesics, Opioid; Attention; Dizziness; Gait Ataxia; Humans; Male; Physical Therapy Modalities; Range of Motion, Articular; Shoulder; Shoulder Pain; Tramadol
ISSN:
1757-790X

Full metadata record

DC FieldValue Language
dc.contributor.authorKeramat, Keramat Ullahen_GB
dc.contributor.authorGaughran, Aislingen_GB
dc.date.accessioned2013-06-26T16:17:01Z-
dc.date.available2013-06-26T16:17:01Z-
dc.date.issued2012-11-
dc.identifier.citationAn unusual effect of interferential therapy. 2012, 2012: BMJ Case Repen_GB
dc.identifier.issn1757-790X-
dc.identifier.pmid23203185-
dc.identifier.doi10.1136/bcr-2012-007648-
dc.identifier.urihttp://hdl.handle.net/10147/294688-
dc.description.abstractIn this report, a patient with severe shoulder pain was treated with interferential currents, a commonly used modality in physiotherapy for the management of pain. He reported loss of concentration, drowsiness, decreased alertness and gait disturbance, along with analgaesia, for 4-5 h after each treatment. He was regularly taking tramadol HCl for pain relief. Endogenous opioids produced in response to interferential therapy may be excessive or may interact with the tramadol HCl and potentiate its effect. There is no published report of interferential-induced symptoms, as described above, in the authors' knowledge. The clinician using interferential currents should be aware of this possible effect.-
dc.language.isoenen
dc.rightsArchived with thanks to BMJ case reportsen_GB
dc.subject.meshActivities of Daily Living-
dc.subject.meshAged-
dc.subject.meshAnalgesics, Opioid-
dc.subject.meshAttention-
dc.subject.meshDizziness-
dc.subject.meshGait Ataxia-
dc.subject.meshHumans-
dc.subject.meshMale-
dc.subject.meshPhysical Therapy Modalities-
dc.subject.meshRange of Motion, Articular-
dc.subject.meshShoulder-
dc.subject.meshShoulder Pain-
dc.subject.meshTramadol-
dc.titleAn unusual effect of interferential therapy.en_GB
dc.typeArticleen
dc.contributor.departmentDepartment of Physiotherapy, St. Patrick's Hospital, Carrick on Shannnon, Ireland. Karamatjee@gmail.comen_GB
dc.identifier.journalBMJ case reportsen_GB
All Items in Lenus, The Irish Health Repository are protected by copyright, with all rights reserved, unless otherwise indicated.